MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL INTERBODY FUSION DEVICE TIPEEK 12X30X11 L5°; SPINE INTERVERTEBRAL BODY

MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL INTERBODY FUSION DEVICE TIPEEK 12X30X11 L5°; SPINE INTERVERTEBRAL BODY
Model Number 03.23.153
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Cage and screws at l5/s1 were revised 1 year and 2 months after primary following pseudarthrosis and posterior migration of the cage which eventually caused radiculopathy.
 
Additional Manufacturer Narrative
Batch review performed on 24 january 2022: lot 1921430: (b)(4) items manufactured and released on 03-mar-2020.Expiration date: 2025-02-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: one year after l5-s1 stabilization surgery with transforaminal cage and posterior instrumentation, the cage backs out and requires substitution.Developmental instability is a possible adverse event following lumbar stabilization, described in literature.The cause is often to be sought in insufficient compression remaining on the cage after a few months.The fact that the screws were changed to larger ones gives the suspect that insufficient stability was achieved by the posterior fixation system and this did not allow the cage to remain secured in place.We do not see any reason to suspect a faulty device.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
MECTALIF TRANSFORAMINAL INTERBODY FUSION DEVICE TIPEEK 12X30X11 L5°
Common Device Name
SPINE INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13504901
Report Number3005180920-2022-00091
Device Sequence Number3743719
Product Code MAX
UDI-Device Identifier07630030829307
UDI-Public07630030829307
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200551
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model Number03.23.153
Device Catalogue Number03.23.153
Device Lot Number1921430
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight73 KG